question-icon

What are the side effects of Metronidazole?

default
Posted on Mon, 22 Sep 2014
Question: Hi.. I was prescribed metronidazole for a bacterial infection. I have taken this before with no serious side effects.. But today, just after one pill.. I am feeling awful.. I can deal with the nausea but my left foot seems to be hurting.. A foot that I have tendon issues. Could the metro be making it worse?
doctor
Answered by Dr. Deepika Patil (13 minutes later)
Brief Answer:
less likely

Detailed Answer:
Hi Mam,

Welcome to HealthcareMagic .

Metronidazole is known to cause side effects like tingling and numbness in foot and muscular pain. It may precipitate tendon and muscle pain.

But chances are less with only one dose. You need to consult your doctor and discuss the side effect and need for change of antibiotic if the side effects are hampering your day today activities.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Metronidazole?

Brief Answer: less likely Detailed Answer: Hi Mam, Welcome to HealthcareMagic . Metronidazole is known to cause side effects like tingling and numbness in foot and muscular pain. It may precipitate tendon and muscle pain. But chances are less with only one dose. You need to consult your doctor and discuss the side effect and need for change of antibiotic if the side effects are hampering your day today activities. Hope I have answered your query . If any further queries are there I would love to help. Regards Dr.Deepika Patil